Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hello everyone...

Well this is my first time actually using the forums. Have been coming to the website for awhile to look up reviews on products, but haven't had major issues with my acne in awhile. I guess some quick background info first...I am 17, male, and have been suffering from acne for about four years. When the breakouts initially started, it was pretty bad (I would say borderline between moderate and severe). However, i responded extremely well to oral antibiotics and have been on and off those for awhile which has controlled my acne very well. I occasionally get breakouts, but they are small and do not last long at all. My derm prescribed Retin A micro AWHILE back, and i finally decided to get it filled. I read somewhere that it was helpful for blackheads, which I do have around my nose. I was in no rush to use it since they are not very visible, and didn't really care. For whatever reason I decided I wanted them gone, and started using the product.

I have been using it for five weeks now (pea sized amount every night), and my experience so far has not been great. I have read how Retin A can be a nightmare when first starting off, but I am starting to doubt if it is for me. I did experience drying and peeling the first week or so. I am still experiencing it a little bit, but not bad at all. However, for the past three weeks zits have been popping up everywhere. And they are not the small kind, but the awful cysts...and there have been a few big ones. I have not gotten these in years. On top of this, it seems like it is taking FOREVER for the new pimples/redmarks I am getting to go away...I would say about four times longer than what I am used to. There seemed to be a 3-4 day span a week ago where my skin looked and felt great and I thought I was in the clear...but that was not the case. Is this still classified as the IB? Should I continue?

The only other thing I am doing is washing my face once-twice a day with cetaphil gentle cleanser. The one thing I haven't been doing which I think I am supposed to is use a moisturizer, but I have tried like three and they just leave a layer of greasy I don't know what on my face and it looks/feels nasty (plus the drying isn't that bad). I really doubt this is the reason for my problems.

Thanks and sorry if that is a lot to read

Share this post


Link to post
Share on other sites

Are you still taking the antibiotics? That may help out with the initial break out. It's weird that the new pimples are taking longer to go away since retin-a should speed up the cell turnover rate. I know it does take awhile for retin-a to get past the breaking out stage, so I would stick with it for at least 3 months.

Share this post


Link to post
Share on other sites

I am also 17 , male and am on Retin-A hifive.gif lol, anyway I put on moisturizer first then apply the Retin-A. My derm says the moiturizer helps to spread it out easier. She also said to use Cereve mooisturizer/lotion, so thats what I am using. (It's not greasy) I suggest you give this a try.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×